Oscillation of partial population model with diffusion and delay. (English) Zbl 1182.35219

Summary: By using the upper- and lower-solution method of partial functional differential equations and the oscillation theory of functional differential equation, the oscillation of a population equation with diffusion and delay is studied and a sufficient condition for all positive solutions of the equation to oscillate about the positive equilibrium is obtained. Finally, a model arising from ecology is given to illustrate the obtained results.


35Q92 PDEs in connection with biology, chemistry and other natural sciences
35R20 Operator partial differential equations (= PDEs on finite-dimensional spaces for abstract space valued functions)
35A15 Variational methods applied to PDEs
92D40 Ecology
Full Text: DOI


[1] Watt, K.D.F., Ecology and resource management, (1968), McGraw Hill New York
[2] Zheng, Z.X., Theory of functional differential equations, (1992), China Anhui Education Press Hefei, (in Chinese)
[3] Gopalsamy, K.; Ladas, G., On the oscillation and asymptotic behavior of \(N^\prime(t) = N(t) [a + b N(t - \tau) - c N^2(t - \tau)]\), Quart. appl. math., 48, 3, 433-440, (1990) · Zbl 0719.34118
[4] Rodrigues, I.W., Oscillation and attraction in a differential equation with piecewise constant argument, Rocky mount. J. math, 24, 1, 261-271, (1994) · Zbl 0808.34081
[5] Yan, J.R.; Feng, Q.X., Global attraction and oscillation in a nonlinear delay equation, Nonlinear anal. TMA, 43, 1, 101-108, (2001) · Zbl 0987.34065
[6] Luo, Y., Oscillation on a partial functional population model, Acta math. sci. ser. A, 13, 3, 345-352, (1993), (in Chinese)
[7] Liao, X.X.; Li, J., Stability in gilpin-ayala competition models with diffusion, Nonlinear anal. TMA, 28, 10, 1751-1758, (1997) · Zbl 0872.35054
[8] Gourley, S.A.; Brition, N.F., On a modified Volterra population equation with diffusion, Nonlinear anal. TMA, 21, 2, 389-395, (1993) · Zbl 0805.35062
[9] He, M.X.; Liu, A.P., Oscillation of hyperbolic partial functional differential equations, Appl. math. comput., 142, 205-224, (2003) · Zbl 1028.35151
[10] Pao, C.V., Systems of parabolic equations with continuous and discrete delays, J. math. anal. appl., 205, 1, 157-185, (1997) · Zbl 0880.35126
[11] Ladde, G.S.; Lakshmikantham, V.; Zhang, B.G., Oscillation theory of differential equations with deviating arguments, (1987), Marcel Dekker New York · Zbl 0832.34071
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.